Alert archive / Massachusetts / Coastal Flood Statements in 2010
Coastal Flood Statement 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Nov 11, 2010, 4:40 AM EST for 6 counties in Massachusetts. It took effect at Nov 11, 2010, 1:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2010, 4:40 AM EST (09:40 UTC)
- In effect from
- Nov 11, 2010, 1:00 PM EST
- Expired
- Nov 11, 2010, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WHUS41 KBOX 110940
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
440 AM EST THU NOV 11 2010
MAZ007-015-016-019-022-024-111800-
/O.NEW.KBOX.CF.S.0009.101111T1800Z-101111T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
440 AM EST THU NOV 11 2010
...MINOR SPLASHOVER EXPECTED AROUND THE TIDE OF THIS AFTERNOONS
HIGH TIDE ALONG EAST COASTAL BEACHES...
THE STRONG OFFSHORE STORM CONTINUES TO CHURN UP THE SEAS OFF THE
MASSACHUSETTS EAST COAST...UPWARDS TO 15 TO 20 FEET WELL OFFSHORE.
STORM SURGE VALUES ARE FORECAST TO BE BETWEEN 1.5 AND 2 FEET
AROUND THE TIME OF HIGH TIDE THIS AFTERNOON. THIS COMBINATION...
ALONG WITH CONTINUED ASTRONOMICAL HIGH TIDES WILL LIKELY CAUSE
MINOR SPLASHOVER ALONG EAST COASTAL COMMUNITIES AROUND THE TIME OF
HIGH TIDE THIS AFTERNOON. LARGE OCEAN WAVES COMING ASHORE WILL
ALSO CAUSE BEACH EROSION FROM THE EAST FACING BEACHES FROM
NANTUCKET AND THE OUTER CAPE UP TO PLYMOUTH...BOSTON AND
SALISBURY.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 12 MINOR
8.4 12/03 AM 8.3 0.1 10-11 NONE
8.9 12/04 PM 9.0 -0.1 8-9 NONE
8.1 13/04 AM 8.2 -0.1 7-8 NONE
8.5 13/04 PM 8.5 0.0 6 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.2 11/03 PM 10.0 1.7 2 MINOR
8.9 12/03 AM 8.8 0.1 1-2 NONE
9.4 12/04 PM 9.4 0.0 1 NONE
8.5 13/04 AM 8.6 -0.1 1 NONE
9.0 13/04 PM 9.0 0.0 1 NONE
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.9 11/03 PM 8.2 1.7 10-11 NONE
7.4 12/04 AM 7.3 0.1 9-10 NONE
8.0 12/04 PM 7.8 0.2 8-9 NONE
7.2 13/05 AM 7.1 0.1 7 NONE
7.6 13/05 PM 7.5 0.1 6 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.8 11/03 PM 9.1 1.7 11-12 MINOR
8.2 12/03 AM 8.1 0.1 10-11 NONE
8.5 12/03 PM 8.6 -0.1 9 NONE
7.8 13/04 AM 7.9 -0.1 8 NONE
8.4 13/05 PM 8.3 0.1 7 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 10 NONE
8.5 12/03 AM 8.4 0.1 9 NONE
9.0 12/04 PM 9.0 0.0 8 NONE
8.1 13/04 AM 8.2 -0.1 7 NONE
8.6 13/04 PM 8.6 0.0 6 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.5 11/03 PM 9.6 1.9 6-7 NONE
8.7 12/03 AM 8.4 0.3 4 NONE
9.3 12/04 PM 9.1 0.2 2-3 NONE
8.3 13/04 AM 8.2 0.1 1-2 NONE
8.8 13/05 PM 8.7 0.1 1 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.3 11/03 PM 9.5 1.8 4-5 NONE
8.6 12/04 AM 8.4 0.2 2 NONE
9.2 12/04 PM 9.0 0.2 2 NONE
8.2 13/04 AM 8.1 0.1 1 NONE
8.7 13/05 PM 8.6 0.1 1 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.8 11/03 PM 7.0 1.8 13-14 MINOR
6.3 12/04 AM 6.1 0.2 11-12 NONE
6.6 12/04 PM 6.6 0.0 10-11 NONE
6.0 13/05 AM 6.0 0.0 8-9 NONE
6.4 13/05 PM 6.3 0.1 7 NONE
NANTUCKET HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.7 11/03 PM 3.4 2.3 3-6 MINOR
3.2 12/04 AM 2.8 0.4 3 NONE
3.3 12/04 PM 3.2 0.1 2-3 NONE
2.8 13/05 AM 2.8 0.0 2 NONE
3.2 13/05 PM 3.1 0.1 2 NONE
NANTUCKET EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.3 11/03 PM 3.3 2.0 11-12 MINOR
3.2 12/04 AM 2.9 0.3 11-12 NONE
3.2 12/04 PM 3.1 0.1 10-11 NONE
2.8 13/05 AM 2.8 0.0 9 NONE
3.1 13/05 PM 3.0 0.1 7-8 NONE
$$2 follow-up statements
144
WHUS41 KBOX 111705
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1205 PM EST THU NOV 11 2010
MAZ007-015-016-019-022-024-112200-
/O.CON.KBOX.CF.S.0009.101111T1800Z-101111T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
1205 PM EST THU NOV 11 2010
THE STRONG OFFSHORE STORM CONTINUES TO CHURN UP THE SEAS OFF THE
MASSACHUSETTS EAST COAST...UP TO 15 FEET WELL OFFSHORE. STORM
SURGE VALUES ARE FORECAST TO BE BETWEEN 1.5 AND 2.5 FEET AROUND
THE TIME OF HIGH TIDE THIS AFTERNOON. THIS COMBINATION...ALONG
WITH CONTINUED ASTRONOMICAL HIGH TIDES WILL LIKELY CAUSE MINOR
SPLASHOVER ALONG EAST COASTAL COMMUNITIES AROUND THE TIME OF HIGH
TIDE THIS AFTERNOON. LARGE OCEAN WAVES COMING ASHORE WILL ALSO
CAUSE BEACH EROSION FROM THE EAST FACING BEACHES FROM NANTUCKET
AND THE OUTER CAPE UP TO PLYMOUTH...BOSTON AND SALISBURY.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 12 MINOR
8.4 12/03 AM 8.3 0.1 10-11 NONE
8.9 12/04 PM 9.0 -0.1 8-9 NONE
8.1 13/04 AM 8.2 -0.1 7-8 NONE
8.5 13/04 PM 8.5 0.0 6 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.2 11/03 PM 10.0 1.7 2 MINOR
8.9 12/03 AM 8.8 0.1 1-2 NONE
9.4 12/04 PM 9.4 0.0 1 NONE
8.5 13/04 AM 8.6 -0.1 1 NONE
9.0 13/04 PM 9.0 0.0 1 NONE
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.9 11/03 PM 8.2 1.7 10-11 NONE
7.4 12/04 AM 7.3 0.1 9-10 NONE
8.0 12/04 PM 7.8 0.2 8-9 NONE
7.2 13/05 AM 7.1 0.1 7 NONE
7.6 13/05 PM 7.5 0.1 6 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.8 11/03 PM 9.1 1.7 11-12 MINOR
8.2 12/03 AM 8.1 0.1 10-11 NONE
8.5 12/03 PM 8.6 -0.1 9 NONE
7.8 13/04 AM 7.9 -0.1 8 NONE
8.4 13/05 PM 8.3 0.1 7 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 10 NONE
8.5 12/03 AM 8.4 0.1 9 NONE
9.0 12/04 PM 9.0 0.0 8 NONE
8.1 13/04 AM 8.2 -0.1 7 NONE
8.6 13/04 PM 8.6 0.0 6 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.5 11/03 PM 9.6 1.9 6-7 NONE
8.7 12/03 AM 8.4 0.3 4 NONE
9.3 12/04 PM 9.1 0.2 2-3 NONE
8.3 13/04 AM 8.2 0.1 1-2 NONE
8.8 13/05 PM 8.7 0.1 1 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.3 11/03 PM 9.5 1.8 4-5 NONE
8.6 12/04 AM 8.4 0.2 2 NONE
9.2 12/04 PM 9.0 0.2 2 NONE
8.2 13/04 AM 8.1 0.1 1 NONE
8.7 13/05 PM 8.6 0.1 1 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.8 11/03 PM 7.0 1.8 13-14 MINOR
6.3 12/04 AM 6.1 0.2 11-12 NONE
6.6 12/04 PM 6.6 0.0 10-11 NONE
6.0 13/05 AM 6.0 0.0 8-9 NONE
6.4 13/05 PM 6.3 0.1 7 NONE
NANTUCKET HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.7 11/03 PM 3.4 2.3 3-6 MINOR
3.2 12/04 AM 2.8 0.4 3 NONE
3.3 12/04 PM 3.2 0.1 2-3 NONE
2.8 13/05 AM 2.8 0.0 2 NONE
3.2 13/05 PM 3.1 0.1 2 NONE
NANTUCKET EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.3 11/03 PM 3.3 2.0 11-12 MINOR
3.2 12/04 AM 2.9 0.3 11-12 NONE
3.2 12/04 PM 3.1 0.1 10-11 NONE
2.8 13/05 AM 2.8 0.0 9 NONE
3.1 13/05 PM 3.0 0.1 7-8 NONE
$$752
WHUS41 KBOX 112157
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EST THU NOV 11 2010
MAZ007-015-016-019-022-024-112300-
/O.EXP.KBOX.CF.S.0009.000000T0000Z-101111T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
457 PM EST THU NOV 11 2010
THE COASTAL FLOOD STATEMENT HAS EXPIRED WITH THE END OF THIS
AFTERNOONS HIGH TIDE CYCLE.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 12 MINOR
8.4 12/03 AM 8.3 0.1 10-11 NONE
8.9 12/04 PM 9.0 -0.1 8-9 NONE
8.1 13/04 AM 8.2 -0.1 7-8 NONE
8.5 13/04 PM 8.5 0.0 6 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.2 11/03 PM 10.0 1.7 2 MINOR
8.9 12/03 AM 8.8 0.1 1-2 NONE
9.4 12/04 PM 9.4 0.0 1 NONE
8.5 13/04 AM 8.6 -0.1 1 NONE
9.0 13/04 PM 9.0 0.0 1 NONE
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.9 11/03 PM 8.2 1.7 10-11 NONE
7.4 12/04 AM 7.3 0.1 9-10 NONE
8.0 12/04 PM 7.8 0.2 8-9 NONE
7.2 13/05 AM 7.1 0.1 7 NONE
7.6 13/05 PM 7.5 0.1 6 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.8 11/03 PM 9.1 1.7 11-12 MINOR
8.2 12/03 AM 8.1 0.1 10-11 NONE
8.5 12/03 PM 8.6 -0.1 9 NONE
7.8 13/04 AM 7.9 -0.1 8 NONE
8.4 13/05 PM 8.3 0.1 7 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.2 11/03 PM 9.5 1.7 10 NONE
8.5 12/03 AM 8.4 0.1 9 NONE
9.0 12/04 PM 9.0 0.0 8 NONE
8.1 13/04 AM 8.2 -0.1 7 NONE
8.6 13/04 PM 8.6 0.0 6 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.5 11/03 PM 9.6 1.9 6-7 NONE
8.7 12/03 AM 8.4 0.3 4 NONE
9.3 12/04 PM 9.1 0.2 2-3 NONE
8.3 13/04 AM 8.2 0.1 1-2 NONE
8.8 13/05 PM 8.7 0.1 1 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.3 11/03 PM 9.5 1.8 4-5 NONE
8.6 12/04 AM 8.4 0.2 2 NONE
9.2 12/04 PM 9.0 0.2 2 NONE
8.2 13/04 AM 8.1 0.1 1 NONE
8.7 13/05 PM 8.6 0.1 1 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.8 11/03 PM 7.0 1.8 13-14 MINOR
6.3 12/04 AM 6.1 0.2 11-12 NONE
6.6 12/04 PM 6.6 0.0 10-11 NONE
6.0 13/05 AM 6.0 0.0 8-9 NONE
6.4 13/05 PM 6.3 0.1 7 NONE
NANTUCKET HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.7 11/03 PM 3.4 2.3 3-6 MINOR
3.2 12/04 AM 2.8 0.4 3 NONE
3.3 12/04 PM 3.2 0.1 2-3 NONE
2.8 13/05 AM 2.8 0.0 2 NONE
3.2 13/05 PM 3.1 0.1 2 NONE
NANTUCKET EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.3 11/03 PM 3.3 2.0 11-12 MINOR
3.2 12/04 AM 2.9 0.3 11-12 NONE
3.2 12/04 PM 3.1 0.1 10-11 NONE
2.8 13/05 AM 2.8 0.0 9 NONE
3.1 13/05 PM 3.0 0.1 7-8 NONE
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Nov 11, 4:31 AM EST, 9 minutes earlier.
Area forecast discussion, Nov 11, 4:31 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EST THU NOV 11 2010
.SYNOPSIS...
HIGH PRESSURE OVER QUEBEC WILL FINALLY BUILD INTO NEW ENGLAND
TODAY...WITH SUNSHINE RETURNING TO THE REGION. THE HIGH WILL THEN
SETTLE OVER THE AREA FRI AND SAT YIELDING DRY WEATHER AND MILDER
TEMPERATURES. A WEAK BACKDOOR COLD FRONT WILL SLIP INTO THE REGION
SUNDAY PROVIDING SLIGHTLY COOLER WEATHER. DRY WEATHER MAY LINGER
INTO EARLY NEXT WEEK BEFORE THE NEXT CHANCE OF RAIN ARRIVES TUE OR
WED AS LOW PRES MAY SLIDE UP THE EASTERN SEABOARD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOTING THE MID AND HIGH CLOUDS ALONG THE E COAST STARTING TO ROTATE
S WITH DRIER AIR WORKING INTO THE ENTIRE REGION ON IR SATELLITE LOOP
AT 06Z. ALSO SEE DRIER AIR WORKING INTO EASTERN MA ON WV SATELLITE
IMAGERY AS HIGH PRES BUILDS OUT OF NORTHERN NEW ENGLAND.
HAD DONE AN UPDATE ON THE GRIDS AND ZONES BEFORE MIDNIGHT...MAINLY
TO ADJUST TEMPS AND DEWPTS UP QUITE A BIT. NOTED BOTH WERE RUNNING
SEVERAL DEGREES WARMER THAN FORECAST...ESPECIALLY ALONG THE COAST
WITH THE CONTINUED STRONG N-NE FLOW COMING ASHORE. HOWEVER...SINCE
MIDNIGHT...HAVE NOTED THE DEWPTS STEADILY FALLING BACK AWAY FROM THE
COAST...AND EVEN SEE A SLOW DOWNWARD TREND ACROSS EASTERN AREAS. AS
WINDS HAVE BEEN DROPPING OFF INLAND...TEMPS ARE ALSO FALLING QUICKLY
MAINLY IN THE VALLEYS OF SW NH AND N CENTRAL MA. WILL SEND ANOTHER
GRID UPDATE VERY SOON WITH THESE CHANGES.
WINDS REMAIN HIGH OVER THE CAPE AND ISLANDS...ESPECIALLY ON
NANTUCKET AS STRONGER PRESSURE GRADIENT REMAINS THERE. HAVE
CONTINUED THE WIND ADVISORY FOR NANTUCKET UNTIL 7 AM...BUT WILL
DECIDE BY THE MORNING UPDATE WHETHER TO EXTEND FURTHER INTO THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
LATER TODAY...
THE CENTER OF A LARGE HIGH PRESSURE SYSTEM WILL BE LOCATED OVER
NORTHERN NEW ENGLAND. THIS WILL RESULT IN MOSTLY SUNNY SKIES TO THE
NORTHWEST OF A BOSTON TO PROVIDENCE LINE...WITH HIGHS AVERAGING IN
THE LOWER 50S ACROSS THIS REGION.
MEANWHILE...MODEL CROSS SECTIONS INDICATE NORTHEAST FLOW WILL HOLD
IN AN ABUNDANCE OF LOW CLOUDS ACROSS SOUTHEAST MA/CAPE/ISLANDS.
THE LOW CLOUDS AND ONSHORE FLOW WILL HOLD HIGH TEMPERATURES IN THE
MID TO UPPER 40S. NORTHEAST WIND GUSTS OF 35 TO 45 MPH WILL REMAIN
POSSIBLE ACROSS THE CAPE/ISLANDS WHICH WILL MAKE IF FEEL RAW AND
CHILLY. IT WILL BE A MARGINAL WIND ADVISORY FOR NANTUCKET...BUT TOO
UNCERTAIN FOR A SECOND PERIOD ADVISORY.
TONIGHT...
THE LOW CLOUDS SHOULD FINALLY CLEAR THE FAR SOUTHEAST NEW ENGLAND
COAST. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND DIMINISHING WIND
ACROSS THE REGION. IT WILL STILL BE A BIT BREEZY ON THE
CAPE/ISLAND...BUT NOT NEARLY AS WINDY AS THE PAST FEW DAYS. LOWS
SHOULD FALL WELL DOWN INTO THE 20S ACROSS MUCH OF SOUTHWEST
NH/WESTERN MA. MOST OF THE REST OF THE REGION SHOULD SEE LOWS WELL
DOWN INTO THE 30S...WITH READINGS NEAR 40 IN DOWNTOWN BOSTON/THE
OUTER CAPE AND NANTUCKET.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* DRY WEATHER THIS WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK.
* TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL MUCH OF THIS PERIOD.
MODEL PREFERENCES...
GOOD MODEL AGREEMENT EARLY IN THE PERIOD BUT BY EARLY NEXT WEEK THE
00Z GFS BECOMES FASTER AND LESS AMPLIFIED WITH THE TROF EXITING THE
MS AND OH VLYS. THE REMAINDER OF THE 00Z MODEL GUID INCLUDING THE
ECMWF AND GEFS ARE SLOWER AND MORE AMPLIFIED WITH THIS WAVE.
THEREFORE HAVE LEANED AWAY FROM THE FAST/PROGRESSIVE GFS EARLY TO
THE MIDDLE OF NEXT WEEK.
SENSIBLE WEATHER IMPACTS...
FRI NGT AND SAT...
QUIET WEATHER WITH DEEP LAYER RIDGE OVER THE REGION. DRY WEATHER
WITH MILD TEMPS EXPECTED. COULD SEE A FEW PLACES TOUCH 60 DEG!
SAT NIGHT AND SUN...
WEAK BACKDOOR FRONT SLIPS ACROSS THE REGION. THIS WILL PROVIDE
SOMEWHAT COOLER TEMPS THAN SAT. MOISTURE APPEARS LIMITED AND SHALLOW
WITH THIS FRONTAL BOUNDARY SO NOT EXPECTING ANY PRECIP.
MON...
FOLLOWED A NON GFS SOLUTION HERE WHICH KEEPS ENOUGH RIDGING ALONG
THE COAST WITH TROF TRACKING WELL WEST OF THE REGION ACROSS ONTARIO
YIELDING A DRY FORECAST HERE. WEAK BACKDOOR FRONT WILL LIFT NORTH
THROUGH THE REGION AS A WARM FRONT BUT MOISTURE IS LACKING AND IS
SHALLOW SO NOT EXPECTING MUCH IF ANY PRECIP. TEMPS SHOULD BE NEAR
NORMAL.
TUE AND WED...
AGAIN FOLLOWED A NON GFS SOLUTION HERE WHICH SUPPORTS LOW PRES
EJECTING NE FROM THE GULF OF MEXICO IN BROAD SW FLOW ALONG THE
EASTERN SEABOARD. COULD BE LOOKING AT A SOAKER HERE GIVEN
INTERACTION WITH GULF AND ATLC MOISTURE. STORM TRACK APPEARS TO BE
AN INSIDE RUNNER OR COASTAL HUGGER...SO PTYPE DOESN/T APPEAR TO BE
AN ISSUE ESPECIALLY GIVEN THE LACK OF COLD AIR ACROSS THE NORTHEAST.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
UNTIL 12Z...MVFR CIGS CONTINUE FROM KGHG TO KPYM EASTWARD ACROSS THE
CAPE AND ISLANDS. HOWEVER...IR AND WV SATELLITE TRENDS SHOWING THE
CLEARING AND DRIER AIR WORKING DOWN THE E COAST OUT OF WESTERN MAINE
AND THE SEACOAST OF NH. HAVE KEPT GUSTY N-NE WINDS AND MVFR CIGS
THROUGH THIS TIMEFRAME FOR NOW...BUT MAY SEE IMPROVEMENT A BIT
FASTER THAN THAT.
TODAY...HIGH CONFIDENCE FOR VFR CONDITIONS. MAY SEE LEFTOVER MVFR
CIGS FOR KACK...KFMH AND KHYA THROUGH PART OF THE MORNING. N-NW WIND
GUSTS 30-35 KNOTS CONTINUE OVER THE CAPE AND ISLANDS THROUGH THE
DAY. LOW PROBABILITY OF GUSTS TO 40 KNOTS AT KACK IN THE MORNING.
TONIGHT...HIGH CONFIDENCE FOR VFR CONDITIONS. NE WIND GUSTS TO 25-30
KNOTS MAY LINGER AT KACK THROUGH MIDNIGHT...THEN SHOULD DIMINISH.
FRIDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.
KBOS TERMINAL...
MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS TONIGHT. LOW
PROBABILITY OF A PERIOD OF MARGINAL MVFR CEILINGS RE-DEVELOPING
LATE. NORTH TO NORTHEAST WIND GUSTS UP TO 20 KT WILL CONTINUE
TONIGHT.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT AND SATURDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.
SUNDAY AND MONDAY...MODERATE CONFIDENCE FOR VFR CONDITIONS WITH A
LOW A PROBABILITY OF MVFR.
&&
.MARINE...
OVERNIGHT...STRONG ENOUGH PRESSURE GRADIENT WARRANTS CONTINUED GALE
WARNINGS FOR NORTH TO NORTHEAST WIND GUSTS OF 35 TO 40 KNOTS OVER
ALL OPEN WATERS. IN ADDITION...DANGEROUS HIGH SEAS OF 15 TO 20 FEET
WILL CONTINUE ACROSS THE OUTER-WATERS. WILL GO WITH SCA FOR BOSTON
HARBOR AND NARRAGANSETT BAY.
LATER TODAY...WINDS SPEEDS WILL DIMINISH A BIT...BUT STILL THE
POTENTIAL FOR MARGINAL GALE FORCE NORTH TO NORTHEAST WIND GUSTS.
THEREFORE...WILL CONTINUE GALE WARNINGS FOR ALL OPEN WATERS INTO THE
MORNING HOURS. ITS POSSIBLE THAT THE GALE WARNINGS WILL HAVE TO BE
EXTENDED INTO THE AFTERNOON FOR PORTIONS OF OUR WATERS. SEAS WILL
REMAIN VERY HIGH ACROSS THE EASTERN OUTER WATERS.
TONIGHT...THE PRESSURE GRADIENT WILL DIMINISH AS LARGE HIGH
PRESSURE BUILDS OVER THE REGION. HOWEVER...ENOUGH OF A GRADIENT
WILL REMAIN FOR SCA SEAS AND WIND GUSTS OVER THE OPEN WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
MODEST NE WINDS FRI NGT DIMINISH BY SAT AND REMAIN LIGHT SUN AND
MON. HOWEVER LARGE ENE SWELLS WILL CONTINUE ACROSS THE OCEAN
WATERS.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE ABOUT A HALF FOOT LOWER THURSDAY AFTERNOON
AND WIND SPEEDS WILL BE A BIT LESS THAN TODAY. THEREFORE...NO MORE
THAN VERY MINOR SPLASH OVER IS ANTICIPATED AND NO COASTAL FLOOD
STATEMENTS WILL BE ISSUED AT THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR MAZ024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ232-233-235-
237-250.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR ANZ230-
236.
GALE WARNING UNTIL NOON EST TODAY FOR ANZ231-234-251.
GALE WARNING UNTIL 8 PM EST THIS EVENING FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...EVT - NOT UPDATED
SHORT TERM...FRANK - NOT UPDATED
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...FRANK/NOCERA
TIDES/COASTAL FLOODING...STAFF - NOT UPDATEDHazardous weather outlook, Nov 10, 7:07 PM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EST WED NOV 10 2010 CTZ002>004-MAZ002>023-026-NHZ011-012-015-RIZ001>008-120015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 707 PM EST WED NOV 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND NANTUCKET...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-120015- NANTUCKET MA- 707 PM EST WED NOV 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-120015- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 707 PM EST WED NOV 10 2010 ...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-120015- BOSTON HARBOR-NARRAGANSETT BAY- 707 PM EST WED NOV 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR AND NARRAGANSETT BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 10, 11:46 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1146 PM EST WED NOV 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM STORM SURGE HULL 42.30N 70.90W
11/10/2010 E1.60 FT PLYMOUTH MA AMATEUR RADIO
CONSIDERABLE SPLASHOVER ON SEVERAL SHORE ROADS. ATLANTIC
AVENUE FLOODED OUT WITH DEBRIS IN ROADWAY REQUIRING A
FRONT END LOADER TO REMOVE.
0215 PM STORM SURGE SCITUATE 42.19N 70.73W
11/10/2010 E1.60 FT PLYMOUTH MA AMATEUR RADIO
CONSIDERABLE SPLASHOVER ON SEVERAL SHORE ROADS. SURFSIDE
ROAD FLOODED OUT AND WASH WATER BETWEEN HOMES.
&&
EVTNearby
Coastal Flood Statements in Massachusetts, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.